Jump to content
Sclero Forums
barefut

Bad Taste In Mouth

Recommended Posts

Hi All,

 

For the past week or so, I've had a recurring bad taste in my mouth, sort of metallic.

 

I've used a teeth whitener but I don't think that would be it. That's the only change I've had in my normal routine of things. Haven't added any new meds/vitamins, or subtracted any.

 

My labs came back normal except that my liver "ALT (SGPT)" was one point below normal. I have no idea what that is or means? And my Polymorphonuclear Leukocytes were 83% and it said, High. Again, I have no idea...? Under doctor's comments it said, "GOOD!" So I'm not worrying about it.

 

So, has anybody experienced metal mouth? It's awful. Been chewing gum a lot.

 

Thanks,

Barefut


Take care,

Barefut

 

Serena Justis

ISN Blogger

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Hi, barefut. I have also had a problem with metallic taste off and on. It was really bad for the short time I took an antidepressant that was prescribed to help me sleep. I couldn't tolerate that effect, so I stopped. The Mayo website says that the most common causes are medications and oral infections and/or hygiene. They suggested regular brushing and tongue scraping.


Warm wishes,

Jefa

 

Carrie Maddoux

(Retired)ISN Sclero Forums Support Specialist

(Retired)ISN Sclero Forums UK Chat Host

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Hi Barefut,

 

There's a weird metallic taste from my lungs which is rusty, but I don't know if that's what you get. There's another taste, one that's almost undefinable, when the GERD and esophagus dysmotility become severe, but it's not metallic at all. Sometimes I wish that it were easier to explain these things!

 

Take care, and hope it clears up for you!

 

Elehos

Share this post


Link to post
Share on other sites

Hello Barefut,

Yes I too have experienced the "metal" taste. I only experienced this when I was trying a certain prescription sleep medication. It was so bothersom that I discontinued the medication.

 

I hope that you find out what is causing this for you!


*WestCoast*

 

********

Share this post


Link to post
Share on other sites

When you get that metallic taste in your mputh it means your lacking something in your diet. I will have to find out what it is though, my mom told me about it years ago. Her doctor told her. I will post back in a bit about it. Sam


Sam

Share this post


Link to post
Share on other sites

Thanks for the replies all,

 

I recently visited the DDS and all was well except a cavity and some slightly loose teeth. No bacterial problems.

 

I read that certain medications for high blood pressure can cause metallic taste. I've taken Felodipine for my Raynaud's for over a year with no problems, so that shouldn't be it.

 

When I have reflux its different, not metallic. I seem to taste it from the very back and sides of my tongue.

 

Nelly, now that you mentioned drainage, I do have seasonal allergies and have been having some drainage but I still don't know why metal taste. That reminds me when I went to Maui on my honeymoon 11 years ago, my allergies flared up bad and I tasted gardenias the whole time!

 

I forgot to mention that I have changed my diet suddenly and drastically (for me) I've cut my calories to 1500/day and cut out a lot of fat, sugar and sodium. Maybe my body is rebelling! :lol:

 

Thanks again for your ideas everyone. I'm gonna call rheumatologist and DDS right now.

 

Be Well,

Love, Barefut


Take care,

Barefut

 

Serena Justis

ISN Blogger

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

I to, get that funny taste in my mouth, I just assumed it was from the reflux. I chew sugar free gum alot. I went in for my 6 month Dental Check yesterday and everything was fine. I rinse my mouth out with a Fluoride rinse a couple times of day. The dentist told me if it is the reflux causing this taste in my mouth the Fluoide rinse would protect my teeth from the acid. I know some medications can cause this, but none of my medications list that as a side affect.

 

Jackie S.

Share this post


Link to post
Share on other sites

Well my rheumatologist called me back right away and said that my change in diet could have changed the way Felodipine is being absorbed and because of that I may be experiencing metallic taste as a new side effect. Never thought of that.

 

She still advised me to speak to my DDS as it may be a side effect of the teeth whitener trays I recently finished using.

 

Just thot I'd update for anyone who was interested.

 

Good night,

Barefut


Take care,

Barefut

 

Serena Justis

ISN Blogger

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×